skip navigation Smaller text size Reset text size Larger text size
Families & Children Women Teens Adults Seniors People with Disabilities
Press Release

New Hampshire Residents Urged Not to Use Recalled OxyElite Pro Supplement
Contact:
Public Information Office
(603) 271-9391

Visit us on FacebookFollow us on TwitterFollow us on Twitter
Publish Date:
October 14, 2013

Concord, NH – The New Hampshire Department of Health and Human Services (DHHS), Division of Public Health Services is urging residents to stop using any supplement labeled OxyElite Pro because it has been linked to hepatitis (disease of the liver) and liver failure. There is an ongoing investigation related to this product being conducted by the Centers for Disease Control and Prevention (CDC), the Food and Drug Administration (FDA) and the Hawaii Department of Health (DOH).

The dietary supplement, used for weight loss or muscle building, is distributed by USPlabs LLC across the country. The Hawaii DOH and CDC have reported 45 patients affected in the state, of which 29 have been confirmed to have acute hepatitis after taking the supplement. Cases in other states have been reported as well but are still being investigated. The FDA is analyzing samples of the product, inspecting manufacturing facilities, and reviewing production and product distribution records. Because USPlabs LLC has informed the FDA that it believes counterfeit versions of OxyElite Pro are being marketed in the U.S., FDA is also investigating whether counterfeit product is related to any of the cases.

“We are monitoring the situation and are not aware of any cases in New Hampshire related to OxyElite,” said Dr. José Montero, Director of Public Health at DHHS. “Our epidemiologists will continue to work with the FDA and the CDC and will investigate reports from clinicians of possible cases related to this recall.”

Symptoms of all types of hepatitis are similar and can include fever, fatigue, loss of appetite, nausea, vomiting, abdominal pain, dark urine, clay- or gray-colored bowel movements, joint pain, yellow eyes, and jaundice. Consumers who believe they have been harmed by using a dietary supplement should contact their health care provider.

For more information, visit the Food and Drug Administration website at http://www.fda.gov/Safety/MedWatch/ or the Centers for Disease Control and Prevention website at www.cdc.gov. Call 603-271-4496 to reach the DHHS Division of Public Health Services.

 
Translate this page

Disclaimer

New Hampshire Department of Health and Human Services
129 Pleasant Street | Concord, NH | 03301-3852


copyright 2010. State of New Hampshire